Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 130, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 6, 2005, 4:41 PM MDT for Pueblo County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2005, 4:41 PM MDT (22:41 UTC)
- Expired
- Jul 6, 2005, 5:13 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 9 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:05 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -471 J/kg
- Mixed-layer LCL
- 1813 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 062241 SVRPUB COC101-062345- /O.NEW.KPUB.SV.W.0130.050706T2241Z-050706T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 441 PM MDT WED JUL 6 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO. * UNTIL 545 PM MDT. * AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 12 MILES NORTH OF PUEBLO DEPOT...OR 21 MILES NORTHEAST OF PUEBLO...AND WAS MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER PUEBLO DEPOT BY 540 PM MDT. 5 MILES NORTH OF BOONE BY 545 PM MDT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3851 10415 3851 10449 3814 10434 3826 10405 $$
1 follow-up statement
000 WWUS55 KPUB 062313 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 513 PM MDT WED JUL 6 2005 COC101-062323- /O.CAN.KPUB.SV.W.0130.000000T0000Z-050706T2345Z/ PUEBLO CO- 513 PM MDT WED JUL 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUEBLO COUNTY HAS BEEN CANCELED... AT 512 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF LIGHTNING...THE WEATHER HAS WEAKENED BELOW SEVERE CRITERIA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3851 10415 3851 10449 3814 10434 3826 10405 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:05 PM MDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 6, 2:05 PM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 205 PM MDT WED JUL 6 2005 .SHORT TERM... (TONIGHT AND THURSDAY) FORECAST CHALLENGE REMAINS THE COVERAGE AND LONGEVITY OF SEVERE THUNDERSTORMS THIS EVENING. CURRENTLY: BROAD UPPER RIDGE OF HIGH PRESSURE CONTINUED ACROSS THE DESERT SW INTO WESTERN TX...WITH THE FLOW ALOFT OVER COLORADO EXHIBITING MINOR DISTURBANCES THIS AFTN. PLENTY OF SOLAR HEATING AND AVAILABLE MOISTURE HAS ALLOWED CONVECTION TO FIRE OVER THE HIGHER TERRAIN ONCE AGAIN THIS AFTN...WITH THE BEGINNING FOCAL POINTS ONCE AGAIN BEING THE PALMER DIVIDE AND THE RATON RIDGE. DEWPOINTS ACROSS THE E PLAINS ARE IN THE MID 40S TO NEAR 60...WITH KCOS THE DRIEST IN THE MID 30S. ISOLATED CONVECTION WAS ALSO FIRING OVER THE CONTDVD. TONIGHT: CONDITIONS ARE NOT AS FAVORABLE FOR SEVERE WEATHER TONIGHT COMPARED TO TUESDAY...BUT COMPONENTS ARE STILL THERE FOR SOME FIESTY STORMS. CAPES ARE ANYWHERE FROM 1500 TO 2500 J/KG...WITH HIGHEST VALUES FURTHER EAST. BULK SHEAR IS WEAKER TODAY AS WELL... BORDERING ON MARGINAL ALONG THE CO/KS BORDER. THEREFORE...MAIN THREAT THIS EVENING WILL BE LARGE HAIL AND GUSTY WINDS...THOUGH AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION. CONVECTION WILL SHUTTLE EAST THROUGH THE NIGHT...POSSIBLY LASTING PAST MIDNIGHT ALONG THE KS BORDER. SKIES ARE EXPECTED TO CLEAR OUT FROM W TO E...BUT 700 AND 850 TEMP CHARTS INDICATE SLIGHTLY WARMER CONDITIONS OVERNIGHT SO ADJUSTED MIN T GRIDS UP A BIT. TOMORROW: UPPER PATTERN DOES NOT CHANGE MUCH FOR TOMORROW...BUT MODELS POINT TO A DRIER DAY. ONGOING GRIDS HAD THE SAME THOUGHTS... SO MAIN ADJUSTMENTS WERE TO HAVE A LATER START TO CONVECTION...AND TO KEEP IT CLOSER TO THE HIGHER TERRAIN AND IMMEDIATELY ADJACENT PLAINS. MADE A SLIGHT ADJUSTMENT TO TEMPS IN RESPONSE TO LATEST NUMERICAL GUIDANCE...OTHERWISE NOT MUCH CHANGE. MOORE// .LONG TERM... (FRI THRU WED) PRECIP CHANCES WILL CONTINUE TO BE ON THE WANE THIS TIME PERIOD. MAIN FEATURE I OBSERVED IN THE GUIDANCE IS FLOW AT ALL LVLS IS FCST TO TAKE ON AN EASTERLY COMPONENT AT ALL LVL OF THE ATMOS. PAST HISTORY HAS SHOWN WHEN THIS OCCURS PRECIP VALUES ARE MUCH LESS THAN NORMAL ALL AREAS...AND IF PRECIP OCCUR IT WILL JUST BE OVER THE HIER TRRN. FOR THIS REASON...I REMOVED ALL MENTION OF POPS FRI AND SAT E PLAINS. I MADE VERY LITTLE IF ANY CHANGES TO TEMPS. BY LATE IN THE WEEKEND INTO EARLY NEXT WEEK...FLOW ONCE AGAIN TAKES ON A SW COMP ALOFT...AND THIS SHOULD ALLOW POPS TO RETURN TO THE E PLAINS. I FINE TUNED POP BEGINNING/ENDING TIMES TO MATCH UP MORE WITH CLIMO. /HODANISH && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 27/34
Hazardous weather outlook, Jul 6, 6:45 AM MDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 645 AM MDT WED JUL 6 2005 COZ058>089-093>099-071300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 645 AM MDT WED JUL 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS WILL PROBABLY OCCUR OVER THE SOUTHEAST PLAINS OF COLORADO THIS AFTERNOON AND EVENING. WEAK TO MODERATE WIND SHEAR VALUES WILL CAUSE SOME STORMS TO ROTATE. THE ATMOSPHERE WILL BECOME VERY UNSTABLE EARLY THIS AFTERNOON...AND STORMS WILL PUSH OVER THE EASTERN MOUNTAINS TOWARD THE EAST. THE THREAT AREA WILL BE FROM THE I-25 CORRIDOR TO THE KANSAS AND NEW MEXICO BORDERS...BUT THE GREATEST THREAT WILL BE IN CROWLEY...OTERO...EASTERN LAS ANIMAS...KIOWA...BENT...PROWERS...AND BACA COUNTIES. THE MAIN THREATS WILL BE HAIL...FROM QUARTER SIZE TO AROUND THE SIZE OF GOLFBALLS... WIND GUSTS OVER 60 MPH...HEAVY RAIN...CAUSING LOCALIZED FLOODING... AND CLOUD TO GROUND LIGHTNING. A TORNADO WILL BE POSSIBLE WITH THE MOST SEVERE SUPERCELL. ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND HIGH VALLEYS DURING THE AFTERNOON...AND LAST INTO THE EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ACROSS THE AREA. OVER THE SOUTHEAST PLAINS...ONE OR TWO STORMS COULD BECOME SEVERE...PRODUCING HAIL 3/4 INCH IN DIAMETER OR LARGER...AND WINDS IN EXCESS OF 58 MPH. OVER THE MOUNTAINS AND HIGH VALLEYS...WIND GUSTS TO 45 MPH AND CLOUD TO GROUND LIGHTNING...WILL BE THE MAIN THREATS. FOR FRIDAY THROUGH TUESDAY...AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY OVER THE MOUNTAINS AND NEARBY LOWER ELEVATIONS. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING... WIND GUSTS OF 40 TO 50 MPH AND HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS AFTER 1 PM.
In the hours before
Special weather statement, Jul 6, 1:15 PM MDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 115 PM MDT WED JUL 6 2005 COZ072>075-079-079>080-080-084>089-093>099-070300- BACA-BENT-CROWLEY-EL PASO--HUERFANO-----KIOWA--LAS ANIMAS---- OTERO-PROWERS-PUEBLO--- 115 PM MDT WED JUL 6 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 612 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN COLORADO THIS WATCH INCLUDES 10 COUNTIES IN EAST CENTRAL COLORADO EL PASO... IN SOUTHEAST COLORADO BACA... BENT... CROWLEY... HUERFANO... KIOWA... LAS ANIMAS... OTERO... PROWERS... PUEBLO... THIS INCLUDES THE CITIES OF...COLORADO SPRINGS...EADS... LA JUNTA...LAMAR...LAS ANIMAS...OLNEY SPRINGS...ORDWAY...PUEBLO... ROCKY FORD...SPRINGFIELD...TRINIDAD...WALSENBURG AND WALSH.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:05 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 26 min |
| Jul 5, 6:15 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 50 min |
| Jul 6, 4:33 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 57 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.